MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT 5 MM, 45 CM, FRONT-ACTUATED GRIP TYPE S; ULTRASONIC SURGICAL DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT 5 MM, 45 CM, FRONT-ACTUATED GRIP TYPE S; ULTRASONIC SURGICAL DEVICE
Model Number TB-0545FCS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus¿s local distributor, but not returned to omsc.Therefore the exact cause of the reported event could not be conclusively determined at this time.We conducted a survey based on the reported event and the provided photo.From the provided photo, it was confirmed that the probe was broken off.The manufacturing record was reviewed and found no irregularities.It is possible to infer the cause from the results of past similar investigations, therefore it was determined that an investigation using equipment with similar structure or similar device is unnecessary.Based on the past similar cases, it was known that the event occurred due to any of the following possible causes.The probe was cracked when the user activated output contacting with metal or something hard object such as metal clips, stapler, or other instruments, besides the probe was broken off when the probe was subjected to a load.The tissue pad was damaged since the user continued to activate output without grasping tissue (including after the tissue already cut).Also, it was known that the probe was cracked when the user kept activating output of the device with the worn pad, which caused contacting between the probe and the non-insulated area of the grasping section, and besides the probe was broken off when the probe was subjected to a load.The above device handling has warned in the instruction manual.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed by the health professional that during the procedure using the subject device, the probe was broken off.The fragment was retrieved immediately from inside the patient.The intended procedure was completed with another device.There was no patient injury reported.

Brand Name
THUNDERBEAT 5 MM, 45 CM, FRONT-ACTUATED GRIP TYPE S
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12119910
Report Number8010047-2021-08445
Device Sequence Number3529784
Product Code GEI
UDI-Device Identifier04953170383526
UDI-Public04953170383526
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K172610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-0545FCS
Device Lot Number02K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2021
Initial Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1